Medical Specialty >> Endocrinology

Doctors Lounge - Endocrinology Answers

Back to Endocrinology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/17/2017.

Forum Name: Endocrinology Topics

Question: Precocious puberty, Lupron and depression


 blingybling - Thu Oct 22, 2009 3:25 pm

My 15 year old daughter started on Lupron Depo PED at about age 8/9 for about 2 1/2 years for precocious puberty. She has twice now been hospitalized for depression/suicidal thoughts, once at 13 and now again recently. Could the medication have triggered this depression about 2 years following the end of the lupron treatments?
 Dr.M.Aroon kamath - Tue Nov 03, 2009 8:58 am

User avatar Hi,
Depression is one of the many known side effects of Lupron Depo PED......but, not the prominent one.
Depression, if it had to occur at all, should have logically occurred during the therapy.It is rather unlikely that the drug triggered this depression about 2 years following the end of therapy.
One may have to investigate for other causes as well. Best wishes!

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us